MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUBTROC LAG SCREW HEXDRVR ROD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. SUBTROC LAG SCREW HEXDRVR ROD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71674086
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the lag screw capture rod break in surgery, it was inside the patient.It is unknown how was the procedure completed.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.The clinical/medical team concluded, a visual inspection confirmed the tip is damaged on the subtroc lag screw hexdrvr rod.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SUBTROC LAG SCREW HEXDRVR ROD
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10149900
Report Number1020279-2020-02370
Device Sequence Number2319068
Product Code HSB
UDI-Device Identifier03596010580290
UDI-Public03596010580290
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71674086
Device Catalogue Number71674086
Device Lot Number18LSP0004
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;